Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 4, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Feb 7, 2024, 2:02 AM PST for Orange County, San Diego County, California. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 2:02 AM PST (10:02 UTC)
- Expired
- Feb 8, 2024, 8:00 PM PST
- In force
- 42 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
325 WHUS46 KSGX 071002 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 202 AM PST Wed Feb 7 2024 CAZ043-552-072200- /O.NEW.KSGX.BH.S.0004.240207T1002Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 202 AM PST Wed Feb 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Surf of 3 to 6 feet with sets to 7 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Thursday evening. * IMPACTS...Dangerous swimming and surfing conditions. Localized minor flooding and beach erosion. * ADDITIONAL DETAILS...Surf will peak from midday today through midday Thursday. Rainfall runoff will produce contaminated water especially near outlets of rivers, streams or culverts draining into the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are possible. Caution should be used when in or near the water, or remain out of the water. && $$
6 follow-up statements
965 WHUS46 KSGX 071007 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 207 AM PST Wed Feb 7 2024 CAZ043-552-072215- /O.CON.KSGX.BH.S.0004.000000T0000Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 207 AM PST Wed Feb 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Surf of 3 to 6 feet with sets to 7 feet. Lightning possible this morning. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Thursday evening. * IMPACTS...Dangerous swimming and surfing conditions. Localized minor flooding and beach erosion. * ADDITIONAL DETAILS...Lightning is possible this morning. Surf will peak from midday today through midday Thursday. Rainfall runoff will produce contaminated water especially near outlets of rivers, streams or culverts draining into the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are possible. Caution should be used when in or near the water, or remain out of the water. To stay safe from lightning, take shelter if and when lightning is spotted over the water or strikes nearby. && $$
066 WHUS46 KSGX 072112 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 112 PM PST Wed Feb 7 2024 CAZ043-552-080600- /O.CON.KSGX.BH.S.0004.000000T0000Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 112 PM PST Wed Feb 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Surf of 3 to 6 feet with sets to 7 feet. Lightning possible this morning. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Thursday evening. * IMPACTS...Dangerous swimming and surfing conditions. Localized minor flooding and beach erosion. * ADDITIONAL DETAILS...Lightning is possible again overnight tonight and into early Thursday morning. Surf will peak from midday today through midday Thursday. Rainfall runoff will produce contaminated water especially near outlets of rivers, streams or culverts draining into the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Adams
017 WHUS46 KSGX 080536 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 936 PM PST Wed Feb 7 2024 CAZ043-552-081415- /O.CON.KSGX.BH.S.0004.000000T0000Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 936 PM PST Wed Feb 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Surf of 3 to 6 feet with sets to 8 feet, highest in San Diego County. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through Thursday evening. * IMPACTS...Dangerous swimming and surfing conditions. Localized minor flooding and beach erosion. * ADDITIONAL DETAILS...Surf will peak from midday today through midday Thursday. Rainfall runoff will produce contaminated water especially near outlets of rivers, streams or culverts draining into the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
075 WHUS46 KSGX 080916 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 116 AM PST Thu Feb 8 2024 CAZ043-552-082230- /O.CON.KSGX.BH.S.0004.000000T0000Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 116 AM PST Thu Feb 8 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Surf of 3 to 6 feet with sets to 8 feet, highest in San Diego County. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions. Localized minor flooding and beach erosion. * ADDITIONAL DETAILS...Surf will peak this morning, then gradually subside. Rainfall runoff will produce contaminated water especially near outlets of rivers, streams or culverts draining into the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
833 WHUS46 KSGX 082109 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 109 PM PST Thu Feb 8 2024 CAZ043-552-090400- /O.CON.KSGX.BH.S.0004.000000T0000Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 109 PM PST Thu Feb 8 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Surf of 3 to 6 feet with sets to 8 feet, highest in San Diego County. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions. Localized minor flooding and beach erosion. * ADDITIONAL DETAILS...Surf will peak this morning, then gradually subside. Rainfall runoff will produce contaminated water especially near outlets of rivers, streams or culverts draining into the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
154 WHUS46 KSGX 090400 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 800 PM PST Thu Feb 8 2024 CAZ043-552-090500- /O.EXP.KSGX.BH.S.0004.000000T0000Z-240209T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 800 PM PST Thu Feb 8 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM PST THIS EVENING... The surf is lower and will continue to trend downward through Friday.. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 6, 9:20 PM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 6, 9:20 PM PST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
920 PM PST Tue Feb 6 2024
.SYNOPSIS...
Areas of moderate to locally heavy rainfall are expected to
continue overnight into Wednesday. Precipitation coverage will be
showery. Localized flooding is possible overnight, especially
where heavier showers develop. A more organized band of
precipitation is expected to pass through Southern California Wednesday
night into Thursday. Periods of showers will continue into
Friday. Dry with a slow warming trend beginning Sunday with high
temperatures returning to around average for the middle of next
week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Current radar imagery is showing areas of mostly light to moderate
showers moving across coast and valley locations at 9 PM this
evening. Rainfall accumulations over the past 6 hours (as of 9 PM
Feb 6) have mostly been 0.10-0.30 inch, a few mountain locations
have accumulated closer to0.50-0.60 inches, and some locations in
the deserts have accumulated less than a tenth of an inch. Areas
of rain are expected to continue overnight into Wednesday morning.
Based on current observations snow levels are around 4500-5000 ft
in the San Bernardino and Riverside County mountains and 6000 ft
in the San Diego County mountains, periods of snow showers will
continue overnight as well.
By Wednesday afternoon, most of the shower activity will become
confined to the mountains, and the coast and valleys will see a
brief reprieve from the rain. Another storm system will be fast on
its heels though, moving down the California coast on Wednesday,
reaching Southern California Wednesday night. More widespread
rainfall will develop Wednesday night into Thursday morning and
persist into Friday morning. Preliminary rainfall looks lighter than
the current system, and the bulk of the precipitation looks to focus
on San Diego County. Forecast additional rainfall amounts for
Wednesday night into Friday are: Orange County and the Inland
Empire: 0.30-0.50 inches; San Diego Coast: 0.60-0.75 inches; San
Diego Valleys: 0.75-1 inch; San Bernardino and Riverside
mountains: 0.75-1 inch; San Diego County mountains: 1-2 inches;
deserts: less than 0.25 inches.
For Wednesday and Thursday snow levels are forecast to be
4500-5000 ft across all area mountain ranges. Periods of heavy
snow are expected overnight Wednesday into Thursday. Additional
accumulations of 12 to locally up to 18 inches above 7000 feet, 6
to 14 inches 6000-7000 feet, and 5 to 10 inches 5000-6000 feet for
the Riverside and San Bernardino County mountains. In the San
Diego County mountains 5 to 10 inches of snow are possible above
5000 ft, local amounts up to 18 inches possible above 5500 ft.
1-2 inches of snow possible down to 4500 ft.
Periods of gusty west winds are also expected Wednesday night into
Thursday. Gusts of 50 to 60 mph expected in the mountains. Gusty
southwest winds are possible along the coast with peak gusts 25 to
30 mph possible. Wind gusts in the deserts could reach 35 to 45
mph. Winds are expected to diminish into Thursday afternoon.
.From the Previous Discussion...
Persistent troughing over the western United States will lead to
continued below normal temperatures this week. The coldest days of
the week look to be Wednesday and Thursday, when highs will top out
5-10 degrees below at the coast, and 10-20 degrees below normal
across the valleys, mountains and deserts.
By this weekend, a ridge of high pressure begins to build across the
eastern Pacific, bringing an end to the repeated rounds of rain and
cold temperatures. Sunshine and near normal temperatures will then
be seen into the first half of next week.
&&
.AVIATION...
070445Z...Coast/Valleys/Mountains...BKN-OVC clouds with multiple
layers, bases from 2000-4000 feet MSL, locally 700-1000 feet with
reduced VIS 2-5SM in -RA. Areas of higher terrain obscured through
tonight and Wednesday. SCT RA/SHRA and ISO TSRA will continue
overnight through Wednesday morning. Showers will continue through
much of the day Wednesday.
Deserts...OVC clouds with bases 3500-7000 feet MSL will continue
tonight. Occasional SHRA will lower cigs to 2000 feet MSL and VIS to
3-5SM. SCT-BKN cigs near 10000 feet MSL on Wednesday. Highest chance
for -SHRA will start Wednesday evening.
&&
.MARINE...
There is a slight chance of thunderstorms through Wednesday morning.
Any thunderstorm could produce gusty, erratic winds and lightning,
along with choppy seas. Brisk westerly winds gusting 20 to 30 knots
and higher seas are expected through Thursday, see the Small Craft
Advisory for details. This could generate hazardous conditions for
small craft. No additional marine hazards are expected through
Saturday.
&&
.BEACHES...
There is a slight chance of thunderstorms through Wednesday morning.
Surf will increase Thursday, generating sets of 6 to 8 feet, mainly
in San Diego County.
&&
.SKYWARN...
Skywarn activation is requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch until 6 AM PST Wednesday for Apple and Lucerne
Valleys-Coachella Valley-Orange County Coastal Areas-Orange
County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Coastal
Areas-San Diego County Deserts-San Diego County Mountains-
San Diego County Valleys-San Gorgonio Pass Near Banning-
Santa Ana Mountains and Foothills.
Winter Storm Warning until 8 AM PST Thursday for Riverside
County Mountains-San Bernardino County Mountains.
Winter Weather Advisory until noon PST Thursday for San Diego
County Mountains.
PZ...Small Craft Advisory until 10 AM PST Thursday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...CO/EA
AVIATION/MARINE/BEACHES...APRIn the hours before
Local storm report, Feb 6, 11:37 PM PST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1137 PM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Hail 1 SSW Bonita 32.66N 117.02W
02/06/2024 E0.25 inch San Diego CA Trained Spotter
Hail fell and melted quickly. Also reported
lightning and thunder.
&&
MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:26 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 44 hr |
| Feb 6, 7:47 PM PST | Special Weather Statement | SGX | Orange | 43 min |
| Feb 7, 2:18 AM PST | Areal Flood Advisory | SGX | San Diego | 118 min |
| Feb 7, 4:29 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Feb 7, 12:47 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 29 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.